Hi doc...I've been in a treatment for 10 years ,I was using 3tc ,d4t and AZT ...and now Ive noticed that they are lot of changes on body ..I now don't have hips ..I have skinny legs but now they changed me to odimune will my body change to normal I've been on it for 2years now ..there will be any development ...Thnx
I am sorry to hear that your exposure to AZT and D4T caused lipoatrophy, specially of your hips.
Odimune contains three HIV medications efavirenz, FTC and tenofovir. It is a generic version of Atripla. This regimen is not known to cause lipoatrophy in most patients.
In short-term studies, there is an increase in subcutaneous fat in patients who switch from regimens containing d4T to tenofovir or abacavir containing regimens. In a longer-term (104 week) study, they found a significant increase in limb fat of 1.26 kg (or 36%) in patients who switched to abacavir, demonstrating that a partial reversal of lipoatrophy can be achieved and appears to continue progressively over time. Some patients report improvement in their "veiny" look on arms and legs after years of switching. Some clinicians speculate that the rate of lipoatrophy reversal may be about 10% per year (slow but possible).
For more information on lipoatrophy:
Facial Wasting Info
I hope this information makes you feel hopeful about future potential improvements in your body.